Alert archive / Arkansas / Flash Flood Warnings in 2006
Flash Flood Warning 19, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at May 4, 2006, 8:49 AM CDT for Logan County, Yell County, Arkansas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 8:49 AM CDT (13:49 UTC)
- Expired
- May 4, 2006, 10:45 AM CDT
- In force
- 116 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Logan County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:10 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 4, 7:10 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 710 AM CDT THU MAY 4 2006 .AVIATION... STRATUS BASED AROUND 1500 FEET BEING OBSERVED AT KLIT AND KPBF AND HAVE THIS IN THE FORECAST FOR THOSE TAFS AND KHOT THROUGH MID MORNING. LOW TEMP/DEW POINT SPREADS ALSO BRING UP A CONCERN FOR FOG WITH VISIBITY AROUND 5 MILES. KHRO WILL BE IN FOR SEVERAL HOURS OF STEADY RAIN WITH OCCASIONAL THUNDER. THIS MAY END LATER IN THE MORNING THEN MAY SEE NEW DEVELOPMENT THIS AFTERNOON. RAIN AND THUNDERSTORMS INDICATED CLOSE TO KLIT AND KPBF SO THIS WAS INCLUDED IN THOSE TAFS EARLY THIS MORNING. NEW DEVELOPMENT THIS AFTERNOON MAY AFFECT THOSE TAFS AND KHOT SO HAVE MENTION OF THUNDER IN THE TAFS THROUGH THE AFTERNOON AND EVENING. && .PREV DISCUSSION.../ISSUED 638 AM CDT THU MAY 4 2006/ UPDATE... HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE LITTLE ROCK METRO AREA. UPDATES ALREADY OUT. PREV DISCUSSION.../ISSUED 350 AM CDT THU MAY 4 2006/ SHORT TERM...TODAY THROUGH SUNDAY RADAR AND SATELLITE IMAGERY CURRENTLY SHOWING SEVERAL MESOSCALE SYSTEMS AFFECTING THE FORECAST AREA. FIRST SYSTEM OVER NORTH CENTRAL/ NORTHEAST ARKANSAS DEVELOPED ALONG THE REMNANTS OF AN OLD FRONTAL BOUNDARY. EASILY SEEN OUTFLOW GENERATED BY THIS SYSTEM WILL NO DOUBT ACT AS SOME FOCUS FOR ADDITIONAL DEVELOPMENT ONCE THE HEATING OF THE DAY KICKS IN. THE OTHER SYSTEM DEVELOPED OVER EASTERN OKLAHOMA INVOF SURFACE LOW AND ATTENDANT COLD FRONT. THE FRONT IS CURRENTLY MOVING INTO FAR NORTHWEST ARKANSAS. CURRENT SYSTEM IN OKLAHOMA/NORTHWEST ARKANSAS WILL WEAKEN IN THE NEXT SEVERAL HOURS. HOWEVER...ADDITIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR AS THE FRONT MAKES ITS WAY INTO THE STATE AND INTERACTS WITH DAYTIME HEATING AND OUTFLOW FROM PREVIOUS CONVECTION. PRIMARY CONCERN WITH THIS PACKAGE WILL BE THREAT OF LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. AS THE SURFACE FRONT SAGS SOUTHWARD INTO ARKANSAS...A SHORTWAVE TROUGH WILL MOVE THROUGH AND INTERACT WITH THE SYSTEM. THIS INTERACTION...ALONG WITH PLENTY OF ISENTROPIC UPLIFT AND PRECIPITABLE WATER VALUES IN THE 1-2 INCH RANGE WILL ALLOW FOR ONE TO TWO INCH RAINFALL AMOUNTS IN PORTIONS OF NORTHERN AND WESTERN ARKANSAS. STORM MOTION WILL BE AROUND 10-15 KNOTS... MEANING THAT THE STORMS WILL BE SLOW MOVERS. AS HAS BEEN THE TREND OVER THE LAST FEW HOURS...STORMS WILL LIKELY FORM AND MOVE OVER THE SAME AREAS WHICH WILL ALSO INCREASE THE FLASH FLOOD THREAT. AS LOW AS FLASH FLOOD GUIDANCE IS...AND AS SATURATED AS THE GROUND HAS BEEN...AM GOING TO GO WITH A FLASH FLOOD WATCH FOR AREAS NORTH OF A LINE FROM WALDRON...TO CONWAY...TO AUGUSTA. SEVERE STORM THREAT WILL CONTINUE TODAY THROUGH FRIDAY...WITH HAIL AND WIND BEING THE PRIMARY CONCERN. AS THE UPPER FLOW BUCKLES EARLY FRIDAY MORNING...THE FRONT WILL GAIN A LITTLE MORE MOMENTUM. THE FRONT WILL PUSH OUT OF THE STATE BY LATE FRIDAY NIGHT. HOWEVER...MOISTURE WILL REMAIN ABUNDANT OVER THE REGION...WITH SEVERAL UPPER LEVEL SYSTEMS MOVING THROUGH. THUS... KEPT POPS IN THE FORECAST THROUGH SUNDAY TO ACCOUNT FOR THIS. FRONT ITSELF WILL STALL OUT JUST SOUTH OF ARKANSAS ON SUNDAY...MOVING BACK TO THE NORTH SOME TIME NEXT WEEK. THANKS TO WFO TULSA FOR COORDINATION THIS MORNING. LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY MOISTURE REMAINS HIGH ACROSS THE AREA THROUGH THE PERIOD. SURFACE HIGH PRESSURE TO THE NORTH WILL COVER THE AREA AT FIRST WITH COOLER AIR IN PLACE BUT THIS WEAKENS ON MONDAY ALLOWING FOR WINDS TO TURN AROUND TO THE SOUTH AND BRING MORE MOISTURE IN. MEANWHILE THE UPPER LOW OVER THE SOUTHWEST WILL COME OUT EARLY NEXT WEEK BUT WEAKEN AS IT GETS ABSORBED INTO THE MAIN UPPER FLOW. A COLD FRONT THEN APPROACHES THE AREA FROM THE NORTHWEST TUESDAY AS AN UPPER LOW SETTLES INTO SOUTHERN CANADA. INDICATIONS ARE THIS FRONT WILL REACH NORTHERN AREAS OF THE CWA THEN STALL BEFORE FINALLY MOVING THROUGH WEDNESDAY NIGHT. OF COURSE THIS TIMING IS SUBJECT TO CHANGE. AT ANY RATE WILL NEED TO HAVE MENTION OF SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MOST OF THE PERIOD. KEPT FORECAST DRY FOR SUNDAY NIGHT THEN HAVE POPS IN THE 20 TO 40 PERCENT RANGE FOR THE REST OF THE PERIOD. KEPT TEMP FORECASTS THE SAME EXCEPT FOR MINS NEXT WEDNESDAY NIGHT. RAISED THEM SOME AS THE COLD FRONT IS INDICATED TO BE HANGING TO THE NORTH OF THE AREA. LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM THURSDAY FOR ARZ003-ARZ004-ARZ005- ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ043-ARZ044-ARZ045. && 29/57 AVIATION...29
Hazardous weather outlook, May 4, 5:00 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU MAY 4 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL COVER MUCH OF NORTHERN ARKANSAS THIS MORNING. HEAVY RAIN IS LIKELY IN MANY AREAS AND SOME FLASH FLOODING IS POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE NORTHERN HALF OF ARKANSAS. THE RAIN MAY DECREASE LATER THIS MORNING BUT NEW THUNDERSTORMS COULD DEVELOP LATER THIS AFTERNOON AND A NEW COMPLEX OF THUNDERSTORMS COULD BE IN PLACE BY EARLY TONIGHT WITH MORE HEAVY RAIN AND A RISK OF FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND. THE BEST CHANCE OF ANY SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING. IN THE REST OF THE AREA...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THEN MAY CONTINUE THROUGH TONIGHT. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE AND LOCALLY HEAVY RAIN WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL SLOWLY SINK TO THE SOUTH ACROSS THE AREA TODAY AND FRIDAY THEN SHOULD DROP TO THE SOUTH OF THE STATE. UPPER LEVEL LOWS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH SATURDAY. THIS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SATURDAY. HEAVY RAINS WHICH COULD RESULT IN SOME FLOODING... AND ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE. THUNDERSTORMS WILL TEND TO DEVELOP AROUND MIDDAY OR IN THE AFTERNOON AND INCREASE THROUGH THE AFTERNOON. COMPLEXES OF THUNDERSTORMS MAY DEVELOP BY EVENING AND CONTINUE THROUGH MOST OF THE NIGHT BEFORE DECREASING. RAIN WILL LIKELY BE AT A MINIMUM DURING THE MORNING. THE BEST CHANCE FOR ANY SEVERE THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING WHILE THE BEST CHANCE FOR HEAVY RAIN AND FLOODING WILL BE DURING THE NIGHT. CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY THROUGH WEDNESDAY. PRESENT INDICATIONS ARE THAT THE CHANCE OF HEAVY RAIN AND SEVERE WEATHER WILL BE LESS DURING THIS PERIOD...BUT COULD STILL BE POSSIBLE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT WWW.SRH.WEATHER.GOV/LZK 29
In the hours before
Local storm report, May 4, 6:12 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
612 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
&&
57Local storm report, May 4, 6:25 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LITTLE ROCK AR
625 AM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD HARRISON 36.24N 93.12W
05/04/2006 BOONE AR LAW ENFORCEMENT
STREET FLOODING NEAR UNION ROAD.
0540 AM FLASH FLOOD CASSCOE 34.52N 91.32W
05/04/2006 ARKANSAS AR PUBLIC
STREET FLOODING IN CASSCOE.
&&
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 45 min |
| May 4, 12:45 AM CDT | Flash Flood Warning | LZK | Stone | 2 hr |
| May 4, 3:31 AM CDT | Flash Flood Watch | LZK | Baxter, Cleburne, Conway, Faulkner, Fulton, Independence and 13 more | 16 hr |
| May 4, 4:58 AM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| May 4, 5:26 AM CDT | Flash Flood Warning | LZK | Arkansas | 3 hr |
| May 4, 6:46 AM CDT | Flash Flood Warning | LZK | Newton, Pope, Searcy, Van Buren | 3 hr |
| May 4, 6:54 AM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 4, 8:08 AM CDT | Flash Flood Warning | LZK | Cleburne, Stone | 2 hr |
| May 4, 8:18 AM CDT | Flash Flood Warning | LZK | Lonoke, Prairie, Pulaski | 117 min |
| May 4, 8:29 AM CDT | Flash Flood Warning | LZK | Johnson | 2 hr |
| May 4, 10:10 AM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Prairie, Pulaski | 3 hr |
| May 4, 12:03 PM CDT | Flash Flood Warning | LZK | White | 3 hr |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 62 min |
| May 4, 3:44 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun | 61 min |
| May 4, 4:14 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 46 min |
| May 4, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Drew | 49 min |
Nearby
Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.